Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 172, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 6, 2009, 3:29 PM CDT for Clarke County, Monroe County, Washington County, Alabama. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2009, 3:29 PM CDT (20:29 UTC)
- Expired
- May 6, 2009, 4:14 PM CDT
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Clarke County, AL, Monroe County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 114 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 3:30 PM CDT | HAIL 0.88 | 2 S Grove Hill, AL | NICKEL HAIL REPORTED ON ALLEN WALKER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 12:37 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1131 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 062029
SVRMOB
ALC025-099-129-062130-
/O.NEW.KMOB.SV.W.0172.090506T2029Z-090506T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
329 PM CDT WED MAY 6 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MONROE COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF MONROEVILLE...
SOUTHERN CLARKE COUNTY IN SOUTHWEST ALABAMA...
THIS INCLUDES THE CITY OF GROVE HILL...
EAST CENTRAL WASHINGTON COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 430 PM CDT
* AT 326 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH. THESE STORMS WERE ALONG A LINE
EXTENDING FROM GROVE HILL TO WINN TO JACKSON TO LEROY...OR ALONG A
LINE EXTENDING FROM GROVE HILL TO 12 MILES SOUTHWEST OF GROVE HILL
TO 13 MILES SOUTHWEST OF GROVE HILL TO 13 MILES EAST OF CHATOM...
MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
JACKSON AND CARSON BY 335 PM CDT...
WHATELY...WALKER SPRINGS AND ALLEN BY 340 PM CDT...
SUGGSVILLE BY 345 PM CDT...
GAINESTOWN...MANILLA AND ALMA BY 350 PM CDT...
FINCHBURG BY 355 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
WEDNESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3174 8754 3173 8719 3138 8737 3140 8783
3153 8805 3158 8798 3161 8798 3171 8796
TIME...MOT...LOC 2029Z 271DEG 39KT 3168 8779 3163 8791
3157 8789 3151 8800
$$2 follow-up statements
000
WWUS54 KMOB 062057
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
357 PM CDT WED MAY 6 2009
ALC129-062107-
/O.CAN.KMOB.SV.W.0172.000000T0000Z-090506T2130Z/
WASHINGTON AL-
357 PM CDT WED MAY 6 2009
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON COUNTY
IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
WEDNESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3150 8767 3156 8765 3160 8753 3159 8743
3169 8729 3164 8724 3138 8737 3139 8768
TIME...MOT...LOC 2057Z 277DEG 34KT 3169 8722 3159 8722
3153 8725 3147 8763
$$
ALC025-099-062130-
/O.CON.KMOB.SV.W.0172.000000T0000Z-090506T2130Z/
MONROE AL-CLARKE AL-
357 PM CDT WED MAY 6 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR EAST CENTRAL CLARKE AND CENTRAL MONROE COUNTIES...
AT 355 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS OVER 60 MPH. THESE STORMS WERE ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF FOUNTAIN TO 7 MILES NORTHEAST OF
MONROEVILLE TO MONROEVILLE TO BARLOW BEND...OR ALONG A LINE EXTENDING
FROM 13 MILES NORTH OF MONROEVILLE TO 7 MILES NORTHEAST OF
MONROEVILLE TO MONROEVILLE TO 18 MILES SOUTHEAST OF GROVE HILL...
MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MANISTEE BY 410 PM CDT...
FRISCO CITY BY 420 PM CDT...
EXCEL BY 425 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
WEDNESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3150 8767 3156 8765 3160 8753 3159 8743
3169 8729 3164 8724 3138 8737 3139 8768
TIME...MOT...LOC 2057Z 277DEG 34KT 3169 8722 3159 8722
3153 8725 3147 8763
$$000
WWUS54 KMOB 062114
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
414 PM CDT WED MAY 6 2009
ALC025-099-062124-
/O.CAN.KMOB.SV.W.0172.000000T0000Z-090506T2130Z/
MONROE AL-CLARKE AL-
414 PM CDT WED MAY 6 2009
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLARKE AND
CENTRAL MONROE COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
WEDNESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3150 8767 3156 8765 3160 8753 3159 8743
3169 8729 3164 8724 3138 8737 3139 8768
TIME...MOT...LOC 2114Z 277DEG 34KT 3167 8704 3157 8704
3151 8707 3145 8745
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 5:49 AM CDT, 9 hours 40 minutes earlier.
Area forecast discussion, May 6, 5:49 AM CDT, 9 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 549 AM CDT WED MAY 6 2009 .SHORT TERM TODAY AND TONIGHT...A LARGE MCS OVER SOUTHERN ARKANSAS AND NORTHERN MISSISSIPPI SHOULD SLOWLY DECREASE DURING THE MID MORNING HOURS TODAY. THIS COMPLEX WILL MOVE SOUTHEAST AND CREATE AN OUTFLOW BOUNDARY LATE THIS MORNING AND EARLY THIS AFTERNOON. THIS BOUNDARY WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON. IT APPEARS THE BOUNDARY WILL SET UP OVER THE FAR NORTHERN ZONES...MAINLY WELL NORTH OF HWY 84. WILL ALSO BE A SLIGHT RISK OF SEVERE THUNDERSTORMS IN OUR NORTHERN ZONES AS WELL. WENT ABOVE MAV GUIDANCE FOR POPS (CLOSER TO THE MET NUMBERS) FOR THE INTERIOR ZONES SINCE IT WILL BE IN THE VICINITY OF THE BOUNDARY...BETTER INSTABILITY...AND THE HIGHER PW VALUES. ALSO WITH INCREASE CLOUD COVER AND INCREASED CONVECTION...HAVE LOWERED MAX TEMPERATURES TODAY. WENT WITH MAV GUIDANCE FOR MAX TEMPS AND POPS IN THE COASTAL ZONES DUE TO LESS CLOUDS AND CONVECTION EXPECTED. HAVE INCREASED POPS TONIGHT AREA WIDE BUT HIGHER OVER THE INTERIOR ZONES...FOR ANY LINGERING EVENING STORMS AND AS THE BOUNDARY SAGGING SOUTH TOWARDS THE COAST LATE TONIGHT/EARLY THURSDAY MORNING. POPS MAY HAVE TO BE FURTHER INCREASED LATE NIGHT AS ANOTHER MCS MAY DEVELOP THIS EVENING TO OUR NORTHWEST AND MOVE SOUTHEAST OVERNIGHT TONIGHT THROUGH OUR NORTHWEST ZONES. WILL LET THE DAY SHIFT FINE TUNE. /04 .LONG TERM THURSDAY THROUGH TUESDAY...WHAT EVOLVES IN THE MESOSCALE... ALONG WITH DEGREES OF UNCERTAINTIES REGARDING SUCH...WILL KEEP THE FORECAST INTERESTING AS WE START THE MEDIUM RANGE WITH REGARD TO THE PLACEMENT/TIMING OF WET WEATHER. FORECAST AREA WILL REMAIN UNDER THE INFLUENCE OF HIGH LEVEL WEST/NORTHWEST FLOW ON THU...WHICH SUPPORTS THE SOUTHEASTWARD PROPAGATION OF RAIN COOLED BOUNDARIES FROM ANY NOCTURNAL (WEDNESDAY NIGHT) CONVECTIVE SYSTEMS FORMING OVER EASTERN ARKANSAS AND NORTHERN MISSISSIPPI...WHERE FRONTAL ZONE LINGERS. WITH PRECIPITABLE WATERS >1.5 INCHES BEING ADEQUATE ALONG WITH A DESTABILIZING AIRMASS...PRESENCE OF MESOSCALE BOUNDARIES SUPPORTS CONVECTIVE INITIATION AND A POTENTIALLY ACTIVE DAY ON THU. THERE IS A POTENTIAL OF SOME SEVERE STORMS AS WELL. CONSIDERING MOISTURE/LIFT AND INSTABILITY...THE OFFICIAL FORECAST WILL LEAN CLOSER TO THE MET MOS POP GUIDANCE FOR THU. THE INITIAL FRONTAL ZONE OVER THE MID SOUTH LOOKS TO WASHOUT IN THE SYNOPTIC SCALE SOUTHERLY FLOW LATE IN THE WEEK...BEING REPLACED WITH YET ANOTHER FRONTAL ZONE THAT BECOMES ALIGNED FROM THE MID ATLANTIC INTO NORTHEAST TEXAS SAT/SUN. AS THE ONE WE CURRENTLY HAVE TO OUR NORTH...THIS NEXT FRONT LOOKS TO HAVE A SIMILAR BEHAVIOR...BEING A FOCUS FOR CONVECTIVE SYSTEMS RIDING EASTWARD ACROSS THE MID SOUTH THIS WEEKEND. WILL LIKELY BE SEEING MORE INFLUENCE OVER THE FORECAST AREA THIS WEEKEND FROM SOUTHEASTWARD PROPAGATING RAIN COOLED...MESOSCALE BOUNDARIES THAT ARE DEPOSITED BY STORMS ROLLING EASTWARD ACROSS THE SOUTHERN STATES. THESE BOUNDARIES CAN PROVIDE A FOCUS FOR TSTMS DURING THE HEAT OF THE DAY. WENT WITH THE EXTENDED RANGE MOS GUIDANCE POPS SAT-MON AS WE CANNOT GET OVERLY SPECIFIC ON HOW THE MESOSCALE PLAYS OUT THIS FAR OUT. WILL CONTINUE WITH A SMALL CHANCE OF TSTMS TUE. AS FAR AS TEMPERATURES...MID/UPPER 60S ON AVERAGE FOR LOWS AND HIGHS IN THE MID/UPPER 80S. CANNOT RULE OUT A FEW AREAS SEEING DAILY HIGHS BREAKING THE 90 DEGREE MARK. SUMMER IS HERE. /10 && .AVIATION...A LIGHT TO MODERATE SOUTHERLY SURFACE WIND WILL CONTINUE ACROSS THE AREA THROUGH EARLY THURSDAY. MVFR AND IFR CONDITIONS EXPECTED THROUGH 14Z TODAY FOR PATCHY FOG AND LOW CEILINGS. VFR CONDITIONS SHOULD PREVAIL AROUND 15Z. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TODAY AND TONIGHT ALONG A BOUNDARY TO THE NORTH OF THE TAF SITES. THIS CONVECTION SHOULD REMAIN NORTH OF THE TAF SITES THROUGH 12Z THURSDAY. /04 && .MARINE...SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE WEEKEND AS HIGH PRESSURE REMAINS CENTERED OFF THE MID ATLANTIC COAST. ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED THROUGH LATE FRIDAY. && .FIRE WEATHER...NO HEADLINES. A MOIST SOUTHERLY FLOW WILL CONTINUE ACROSS THE REGION THROUGH THE MIDDLE OF THE WEEK. THE ENVIRONMENT REMAINS UNSETTLED WITH A BIT MORE COVERAGE OF SHOWERS AND THUNDERSTORMS POSSIBLE OVER THE NORTHERN ZONES TODAY THROUGH THURSDAY. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 86 70 87 68 / 20 20 30 10 PENSACOLA 84 71 85 69 / 10 20 20 10 DESTIN 80 72 81 71 / 10 20 20 10 EVERGREEN 84 67 87 66 / 50 30 40 10 WAYNESBORO 85 69 87 67 / 40 40 40 20 CAMDEN 87 68 87 67 / 60 50 40 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 6, 6:00 AM CDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT WED MAY 6 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-071200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CDT WED MAY 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. A FRONTAL BOUNDARY REMAINS WEST AND NORTHWEST OF THE AREA...WHICH KEEPS THE NORTHERN GULF COAST IN A FAVORABLE AREA FOR THUNDERSTORMS TO DEVELOP TODAY. A DISTURBANCE HIGH IN THE ATMOSPHERE WILL SLIDE SOUTHEAST ACROSS THE SOUTHERN UNITED STATES TODAY. AS THIS FEATURE ENCOUNTERS A MOIST ENVIRONMENT THAT BECOMES MORE UNSTABLE DURING THE DAY...COVERAGES OF SHOWERS AND THUNDERSTORMS ARE FORECAST TO INCREASE. A SLIGHT RISK OF SEVERE WEATHER TODAY IS POSSIBLE GENERALLY NORTHWEST OF INTERSTATE 65 AND NORTH OF THE COAST. A MODERATE ONSHORE WIND WILL CREATE HAZARDOUS CONDITIONS FOR SMALL MARINE CRAFT TODAY...AS WELL AS BRING AN INCREASED RISK OF RIP CURRENTS ALONG AREA BEACHES. DUE TO RECENT HEAVY RAINFALL AMOUNTS...SEVERAL AREA RIVERS WILL CONTINUE TO EXPERIENCE MINOR FLOODING IN THE NEAR TERM. ANOTHER ROUND OF THUNDERSTORMS COULD APPROACH THE INTERIOR OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA LATER TONIGHT. THE RISK OF SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. AT THIS TIME...THE OVERALL RISK FOR SEVERE WEATHER IS LOW BUT STILL CAN OCCUR...ON AN ISOLATED BASIS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE WEATHER MAY BE REQUIRED TODAY.
In the hours before
Special weather statement, May 6, 10:46 AM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1046 AM CDT WED MAY 6 2009 ALZ051-061630- CHOCTAW- 1046 AM CDT WED MAY 6 2009 ...A STRONG THUNDERSTORM WILL AFFECT CHOCTAW COUNTY... AT 1044 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CYRIL...MOVING NORTHEAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... PUSHMATAHA...YANTLEY...LISMAN...CROMWELL AND HALSELL THROUGH 1130 AM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 6, 11:18 AM CDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1118 AM CDT WED MAY 6 2009 ALZ053-054-061700- CLARKE-WILCOX- 1118 AM CDT WED MAY 6 2009 ...A STRONG THUNDERSTORM WILL AFFECT CLARKE AND WILCOX COUNTIES... AT 1118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROUNDHILL...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SHAWNEE...SUNNY SOUTH...PINE HILL...KIMBROUGH AND SHEPPARD THROUGH NOON CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, May 6, 12:01 PM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1201 PM CDT WED MAY 6 2009 ALZ054-061730- WILCOX- INCLUDING THE CITIES OF...CAMDEN... 1201 PM CDT WED MAY 6 2009 ...A STRONG THUNDERSTORM WILL AFFECT WILCOX COUNTY... AT NOON CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR YELLOW BLUFF...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... ROCKWEST...CAMDEN...CANTON BEND...BOYKIN AND ESTELLE THROUGH 1230 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, May 6, 12:04 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1204 PM CDT WED MAY 6 2009 ALZ051-052-MSZ067-061745- WASHINGTON-CHOCTAW-WAYNE- 1204 PM CDT WED MAY 6 2009 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WASHINGTON...SOUTHERN CHOCTAW AND EASTERN WAYNE COUNTIES... AT 1203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DENHAM...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... GRETNA...AQUILLA...ISNEY...HEALING SPRINGS AND MILLRY THROUGH 1245 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, May 6, 12:10 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1210 PM CDT WED MAY 6 2009 ALZ051-053-061800- CLARKE-CHOCTAW- 1210 PM CDT WED MAY 6 2009 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLARKE AND SOUTHERN CHOCTAW COUNTIES... AT 1209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES EAST OF SOUWILPA...MOVING EAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BARRYTOWN...CHAPPELL HILL...WOMACK HILL...LOU...WEST BEND AND ARARAT THROUGH 100 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, May 6, 1:53 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 153 PM CDT WED MAY 6 2009 ALZ054-061930- WILCOX- 153 PM CDT WED MAY 6 2009 ...A STRONG THUNDERSTORM WILL AFFECT WILCOX COUNTY... AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHWEST OF WATSONVILLE...MOVING EAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... DARLINGTON...CALEDONIA...RUTHVEN...PINE APPLE AND ALLENTON THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 9:38 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 8 days |
| May 6, 9:38 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 7 days |
| May 6, 10:59 AM CDT | Areal Flood Advisory | MOB | Choctaw | 2 hr |
| May 6, 1:05 PM CDT | Flash Flood Warning | MOB | Choctaw | 3 hr |
| May 6, 1:45 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 20 min |
| May 6, 2:01 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Wilcox | 44 min |
| May 6, 2:06 PM CDT | Areal Flood Advisory | MOB | Wilcox | 3 hr |
| May 6, 2:52 PM CDT | Flash Flood Warning | MOB | Clarke | 109 min |
| May 6, 3:11 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 53 min |
| May 6, 3:16 PM CDT | Flash Flood Warning | MOB | Choctaw, Clarke, Washington | 2 hr |
| May 6, 3:33 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Crenshaw, Monroe, Wilcox | 57 min |
| May 6, 3:34 PM CDT | Flash Flood Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 3 more | 5 hr |
| May 6, 3:54 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Clarke, Conecuh, Monroe | 66 min |
| May 6, 4:58 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 47 min |
| May 6, 5:50 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 25 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.